Forum Replies Created
I was on Gemzar/Cisplatin from Sept. ’10 to June ’11 and my hair got very thin. I had gotten a wig just in case I would need it. But since it did not come out in patches, I did not really need the wig. When I was off of chem for three months, my hair grew back, but now that I have started the chemo, again, I am beginning to notice more hair in the comb. I have only had chemo three times so far as I have had to cancel a couple of times because of low platelets or white blood cells. I was hoping to do 2 weeks on and 1 off, but it looks like the most we can hope for this time is every other week.
Best wishes to you.
I am an old member of the board but I have not posted for several months.
I found the members very friendly and helpful, but then when I started losing my discussion board friends, I had to back away. I would check the board every now and then but did not get involved, again.
When I read your postings, I felt I had to say something to you. I am in your brothers shoes with a high CA-19 count. It worried me for it seemed like I was the only one with such a high count, and my oncologist would try to assure me there are several things that could make the count go high and that the scan is what they really rely on. My count was up to 15,000 before they started chemo, again, last August. After I had a few rounds of Gem/Cis, the count went up to 21,000 and then slowly it began to come down. The CT scans are showing no shrinkage, but it is,also, showing no growth. My oncologist and I are both please with my last blood test for the CA-19 is lower than it was when I was first diagnosed in July, ’09. It is still high (941) but much lower than it was a year ago. I am still getting chemo but not as often as when I started. Like your brother, I feel good most of the time. Since your brother got a second opinion from Dr. Fisher, I take it that you are from California. Where is your brother going for his chemo?
I go to an oncologist in Monterey, but I, also, see an oncologist at UCSF Medical Center.
I wish your brother the best.
Hello, Marion, so glad to see that you are still here with all of your help. I hope that you are doing well.
Just a little update on me. My #16 Gem/Cis was cancelled yesterday because of low white blood cells. Because I had planned a short trip with my family, the doctor is giving me three weeks off before starting chemo, again. I feel good but was really getting tired, so I think I needed this three weeks off, before I start more. I had a little nausea along the way, but the biggest complain was the fatique. My hair was really thinning so this might give it time to start growing, again.
Best wishes to you all.
TheresaFebruary 4, 2011 at 7:49 am in reply to: Just had the big “6-0” Birthday – 3.5yrs and going strong! #45630
So glad to hear the good news. The doctor must think that since the small tumors did not show up and two of them did not show much change since the beginning, that it is such a slow growing cancer, then 3 months would be too soon to show any change.
That’s great news. Hope you agree when you see the CD and the report.
Thank you for taking the time to write to me about the Block Center. It’s nice to know what someone thinks who has been there.
I hope you are having success in your search for your treatment. It is a big decision to make and I hope you will find more than one option.
Best wishes to you.
TheresaJanuary 31, 2011 at 6:11 am in reply to: Just had the big “6-0” Birthday – 3.5yrs and going strong! #45623
Hope you had good news at your appointment on Wednesday. I will be anxious to hear how it went. You are an inspiration to us -3.5 years and going strong!!
Thanks for the list of what you have been taking. I have not heard of these, but I am going to run them by the naturalpatic doctor that I see. I do take Total Omega 3-6-9 and HMF Neuro Powder (probiotic).
Best wishes to you,
I started chemo and radiation and sent my papers to several surgeons to get second opinions while I was having treatments. It turned out, they all agreed that I was not a candidate for surgery. I had one doctor that told me that you can stop anytime if you do not like the way it is going and if you think it would be better for you to go elsewhere.
I had my first round of chemo with one doctor but as soon as that cycle was over, I started seaching, again, and this time I am going to a different oncologist.
Hi, Shari, and All,
I don’t think I have posted, again, since my CT scan the first of the month. Like you, Shari, I was really anxious, but when it showed no growth or new ones, I took it as good news. Hope you will have better news with some shrinkage.
I had my 15th chemo today of my 8 cycle period. The blood tests all looked pretty good. A few little low but not too low and the CA 19 marker came down again (still very high) but it is going in the right direction. Going in to the thinking that things were looking up, I was feeling pretty good after my week off and knowing only one more to go after today. Then, I was given a schedule for two more months. I told the doctor that I was ready for a vacation!!! BUT he said he wanted to keep going until the CA-l9 stopped going down and was at a stand still. He has ordered another CT scan even though I had one the first of this month. He said they usually have one every two to three months. But before we take a break he wants to see another one. What do you all think? Should I push stopping after my 8-cycles? I hate to get immune to Gem/Cis for I have tolerated it so well.
Just constipation and nausea but not that bad. I have heard that this combination has fewer side effects than other ones. I am planning to call my UCSF oncologist Friday (hoping she will return my call) to see what she has to say. I don’t want my Monterey doctor to think I am going over his head for he is very nice and caring. It seems like most of you who are on and have been on this same treatment, have stopped after 8 cycles or am I wrong?
My white blood cells are low, but not too low to not have the chemo. I have been taking Astragalus (460mg) a day. So, don’t know if that is helping the white cells just enough or not.
This is my sleepless night (because of the steroids) but I think I might have stayed up long enough to sleep the rest of the night. I will try it.
Best wishes to you.
Thanks, for all of your good wishes.
I had another round of chemo yesterday, even though my white blood cell count is very low. I asked the nurse how low is too low to have chemo and she said that they take in several factors – how the patient is feeling, looking, and the side-effects the person is experiencing along with the count. Next week is my off week so I am really ready for it. Of course, today I felt good because of the steroids, but tomorrow and Saturday will not be as good and fatique will be back, but Sunday, I will be ready for church and taking it easy and enjoying the next week.
Joolz, don’t give up hope. You will find out from this Board that the doctors do not know everything, We need them and there are some very good ones, but they do not have a crystal ball. Prayer is very powerful.
Best wishes to all of you.
I have just started reading LIFE OVER CANCER and I am curious what you thought of the Block Center. You said that you did go there. Do you think it helped you? I will be finished with my second go around with chemo next month and I was just wondering if I should look into some place like the Block Center. I would appreciate knowing what you thought about the facility and what they have to offer.
This is not what I wanted to see when I logged on to the board just now.
I am so very, very sorry. I will really miss her She was so young and had so much to live for. Your family and Kevin will be in my prayers.
I am so sorry to hear this news. I have gotten to know Linda through our e-mails She is one amazing person. I got to talk to her the other day and she sounded so strong and was glad to be at her mother’s home.
Please let her know that we are all thinking of her.
She will continue to be in my prayers.
Sorry, you hit “a bump” in your treatment. I am on the same chemo as you and Wednesday I will be having Day 1 of Cycle 7 if white blood cell count is high enough (leaving only 3 more to go). I have had to take 3 little nausea pills and have had some fatique . My hair is still thining but the doctor said I shouldn’t lose all of it.
. At first I had some discomfort with my port, but now, I am so glad that I have it. I don’t know about you, but I seem to feel the worse the 3rd day after chemo. But I am sure each of us have different degrees of the side-effects. My oncologist told me that this combination seem to have fewer side effects than the other combinations.
TheresaJanuary 4, 2011 at 3:53 am in reply to: Just had the big “6-0” Birthday – 3.5yrs and going strong! #45618
So good to hear that you are a 3 1/2 year survivor. Thank you for sharing this news with us. I have read some of your old postings and really appreciate you coming back on the board to let us know how you are doing. I would like to know if you are taking any supplements and if so, what are they?
Also, I was wondering if you have a stent in the bile duct to keep it open.
Happy Birthday and many many more to come.
Good Morning to each of you,
I agreed that shrinkage is great and stable is pretty darn good. My last CT scan showed that my cancer is stable and I will have another one the first week in January. I am praying for more good news.
It’s wonderful to be celebrating another Christmas with my family. And as you said, Julie, we are in God’s hands.